Texas, 2006

Hail in Texas, April 25, 2006

April 25, 2006 · NWS EWX · 3 events in 3 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 25, 2:44 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 25, 2:44 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 PM CDT TUE APR 25 2006

.DISCUSSION...
COLD FRONT CURRENTLY BISECTING OUR CWFA ALONG A LINE FROM NEAR
GIDDINGS TO NEAR BRACKETTVILLE. THE BEST CHANCES FOR PRECIP WILL
BE ALONG AND AHEAD OF THE FRONT THIS EVENING ACROSS OUR SOUTHERN-
MOST COUNTIES...WHERE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED.
THE 19Z RUN OF THE RUC MODEL KEEPS THE FRONT MOVING AND FOCUSES
CONVECTION ACROSS CWFA CRP THIS EVENING...WHERE CAPE VALUES UP TO
4500 J/KG ARE FORECAST...SLIGHTLY ABOVE OUR 3500-4000 VALUES.
WILL BE INTERESTING TO SEE HOW THIS PLAYS-OUT...BUT AS LONG AS WE
HAVE DEWPOINT TEMPS NEAR 70 ACROSS OUR SOUTHERN COUNTIES...WELL
HAVE A SHOT. COLD AIR ADVECTION BEHIND THE FRONT WILL RESULT IN
BELOW NORMAL TEMPERATURES TONIGHT THROUGH THURSDAY MORNING. 12Z
ETA(NAM) MOS LOOKS TO HAVE A BETTER HANDLE ON TEMPS FOR THE 1ST
COUPLE OF PERIODS OVER THE GFS MOS GIVEN OBSERVED TEMPS BEHIND THE
FRONT.

GULF MOISTURE WILL RETURN LATE THURSDAY NIGHT...WITH ADVECTION FOG
AND DRIZZLE FORECAST. THIS RETURN FLOW IN RESPONSE TO A POTENT
UPPER LOW...CURRENTLY OFFSHORE OF CALIFORNIA AND FORECAST TO MOVE
EAST ACROSS SOUTHERN AZ INTO NM. THIS WEATHER-MAKER WILL BRING
CHANCES FOR PRECIP TO OUR AREA THIS WEEKEND...WITH THE BEST
CHANCES LATE SATURDAY AND SATURDAY NIGHT AS A DRYLINE IS FORCED
EAST ACROSS CENTRAL TEXAS...FOLLOWED BY ANOTHER COLD FRONT LATE
SATURDAY NIGHT. DRY NW FLOW WITH RIDGING AT THE SURFACE TO PREVAIL
BY LATE SUNDAY AND PERSIST INTO TUESDAY WITH NEAR NORMAL TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              56  75  58  79 / 30 10 -  -
AUSTIN BERGSTROM INTL AIRPORT  56  75  53  79 / 30 10 -  -
DEL RIO INTL AIRPORT           60  80  61  80 / 20 -  -  20
SAN ANTONIO INTL AIRPORT       56  76  59  78 / 40 10 -  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/10/03
Hazardous weather outlook, Apr 25, 4:42 AM CST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 AM CDT TUE APR 25 2006

TXZ171>173-183>194-202>209-217>225-228-261045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
542 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY DURING THE
AFTERNOON AND EARLY EVENING AS A STRONG COLD FRONT AND UPPER
DISTURBANCES INTERACT. HAIL...HIGH WINDS AND LOCALLY HEAVY RAINFALL
ARE THE MAIN WEATHER THREATS. THESE THREATS WILL BE MAINLY FOCUSED
ALONG AND JUST BEHIND THE COLD FRONT WHICH WILL PUSH SLOWLY SOUTH
ACROSS SOUTH CENTRAL TEXAS DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER STORM SYSTEM OVER THE SOUTHWEST U.S. WILL PUSH OVER THE
AREA FRIDAY INTO SATURDAY WITH ANOTHER CHANCE OF STRONG TO SEVERE
THUNDERSTORMS. THE MAIN THREATS WILL BE FROM HAIL..DAMAGING WINDS
AND ISOLATED TORNADOES. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Apr 25, 11:41 AM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1241 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 AM     HAIL             5 NW TARPLEY            29.68N 99.34W
04/20/2006  M1.00 INCH       BANDERA            TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL COVERING THE GROUND.

1157 AM     HAIL             5 S BANDERA             29.65N 99.07W
04/20/2006  M1.75 INCH       BANDERA            TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL SOUTH OF
            TOWN.

1159 AM     HAIL             6 N BOERNE              29.89N 98.74W
04/20/2006  M0.88 INCH       KENDALL            TX   CO-OP OBSERVER

            1.35 INCHES OF RAINFALL IN A SHORT AMOUNT OF TIME TOO.

1200 PM     HAIL             3 E CENTER POINT        29.93N 98.98W
04/20/2006  M1.75 INCH       KERR               TX   CO-OP OBSERVER

            GOLFBALL SIZE HAIL ALONG VERDE CREEK AND GUADALUPE RIVER.

1238 PM     HAIL             7 W COMFORT             29.97N 99.02W
04/20/2006  M0.75 INCH       KERR               TX   LAW ENFORCEMENT

            HAIL REPORTED BETWEEN COMFORT AND CENTER POINT.

1240 PM     HAIL             COMFORT                 29.97N 98.90W
04/20/2006  M1.00 INCH       KENDALL            TX   PUBLIC

            ONE INCH HAIL FOR 3 TO 4 MINUTES, HAIL COVERED THE
            GROUND.

1240 PM     HAIL             CEDAR PARK              30.51N 97.83W
04/20/2006  M0.88 INCH       WILLIAMSON         TX   STORM CHASER

0225 PM     HAIL             6 S HARPER              30.21N 99.25W
04/20/2006  M1.00 INCH       GILLESPIE          TX   FIRE DEPT/RESCUE

            HAIL COVERING THE GROUND.

0255 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M0.50 INCH       GILLESPIE          TX   LAW ENFORCEMENT

            PEA TO MARBLE HAIL COVERING THE GROUND.

0312 PM     HAIL             4 NNW AUSTIN            30.36N 97.78W
04/20/2006  M0.25 INCH       TRAVIS             TX   OTHER FEDERAL

            PEA TO DIME SIZE HAIL REPORTED BY 209TH WEATHER FLIGHT
            SQUADRON AT CAMP MABRY.

0320 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M0.75 INCH       TRAVIS             TX   STORM CHASER

            DIME TO PENNY SIZE HAIL.

0330 PM     HAIL             ANDERSON MILL           30.45N 97.81W
04/20/2006  M1.00 INCH       TRAVIS             TX   STORM CHASER

0330 PM     HAIL             10 NW AUSTIN            30.41N 97.87W
04/20/2006  E0.50 INCH       TRAVIS             TX   PUBLIC

            HALF INCH AND LARGE AT THE WESTWOOD HIGH SCHOOL.

0330 PM     HAIL             12 NW AUSTIN            30.43N 97.89W
04/20/2006  E0.50 INCH       TRAVIS             TX   PUBLIC

            HALF INCH AND LARGER HAIL AT WESTWOOD HIGH SCHOOL.

0345 PM     HAIL             ROUND ROCK              30.52N 97.67W
04/20/2006  M1.25 INCH       WILLIAMSON         TX   TRAINED SPOTTER

0350 PM     HAIL             JOHNSON CITY            30.27N 98.41W
04/20/2006  M1.75 INCH       BLANCO             TX   PARK/FOREST SRVC

            GOLFBALL AT THE LBJ PARK HEADQUARTERS.

0401 PM     HAIL             3 N JOHNSON CITY        30.32N 98.41W
04/20/2006  M1.00 INCH       BLANCO             TX   PUBLIC

0437 PM     HAIL             4 ENE ROUND ROCK        30.54N 97.61W
04/20/2006  M1.00 INCH       WILLIAMSON         TX   PUBLIC

            INTERSECTION OF US HWY 79 AND SH 122.

0446 PM     HAIL             2 N ROUND ROCK          30.55N 97.67W
04/20/2006  M1.00 INCH       WILLIAMSON         TX   PUBLIC

0446 PM     HAIL             15 E FREDERICKSBURG     30.27N 98.62W
04/20/2006  M0.75 INCH       GILLESPIE          TX   PUBLIC

0446 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M1.00 INCH       GILLESPIE          TX   EMERGENCY MNGR

0448 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M3.00 INCH       TRAVIS             TX   BROADCAST MEDIA

            THREE INCH HAIL REPORTED NEAR HUDSON BEND IN WESTERN
            AUSTIN.

0448 PM     HAIL             5 NE BEE CAVE           30.36N 97.90W
04/20/2006  M1.00 INCH       TRAVIS             TX   PUBLIC

            2300 BLOCK OF MECCA DRIVE.

0453 PM     HAIL             10 NNW AUSTIN           30.44N 97.81W
04/20/2006  M1.50 INCH       TRAVIS             TX   CO-OP OBSERVER

            AUSTIN GREAT HILLS WEATHER OBSERVER.

0455 PM     HAIL             9 NNW AUSTIN            30.43N 97.81W
04/20/2006  M1.75 INCH       TRAVIS             TX   PUBLIC

            LOST HORIZON DRIVE NEAR THE ARBORETUM.

0458 PM     HAIL             11 NW AUSTIN            30.42N 97.88W
04/20/2006  M0.75 INCH       TRAVIS             TX   AMATEUR RADIO

            PENNY SIZE HAIL AT ANDERSON MILL.

0500 PM     HAIL             10 NE AUSTIN            30.41N 97.63W
04/20/2006  M1.75 INCH       TRAVIS             TX   BROADCAST MEDIA

            I35 AND W PARMER LANE.

0500 PM     HAIL             7 N AUSTIN              30.41N 97.75W
04/20/2006  M2.50 INCH       TRAVIS             TX   TRAINED SPOTTER

            NEAR BURNET ROAD AND HWY 183.

0505 PM     HAIL             10 N AUSTIN             30.45N 97.75W
04/20/2006  M1.00 INCH       WILLIAMSON         TX   PUBLIC

0506 PM     HAIL             9 N AUSTIN              30.44N 97.75W
04/20/2006  M2.00 INCH       TRAVIS             TX   TRAINED SPOTTER

            DUVAL AND MOPAC.

0507 PM     HAIL             8 N AUSTIN              30.42N 97.75W
04/20/2006  M1.25 INCH       TRAVIS             TX   AMATEUR RADIO

            HWY 183 AND MOPAC.

0508 PM     HAIL             3 SW SAN MARCOS         29.85N 97.96W
04/20/2006  M1.75 INCH       HAYS               TX   NWS EMPLOYEE

            HAIL AT THE TANGER OUTLETS MALL.

0508 PM     HAIL             1 N SAN MARCOS          29.89N 97.93W
04/20/2006  M1.00 INCH       HAYS               TX   LAW ENFORCEMENT

0510 PM     FUNNEL CLOUD     8 SSE SAN MARCOS        29.77N 97.88W
04/20/2006                   GUADALUPE          TX   PUBLIC

            FUNNEL CLOUD 8 MI SSE OF SAN MARCOS ON HWY 123.

0510 PM     HAIL             12 N AUSTIN             30.48N 97.75W
04/20/2006  M2.00 INCH       WILLIAMSON         TX   NWS EMPLOYEE

            BRAKER AND PARK FIELD.

0510 PM     HAIL             8 N AUSTIN              30.42N 97.75W
04/20/2006  M2.00 INCH       TRAVIS             TX   TRAINED SPOTTER

0510 PM     HAIL             6 SW SAN MARCOS         29.82N 98.00W
04/20/2006  M2.75 INCH       HAYS               TX   NWS EMPLOYEE

            AT THE TANGR OUTLET MALL.

0510 PM     FUNNEL CLOUD     8 SSE SAN MARCOS        29.77N 97.88W
04/20/2006                   GUADALUPE          TX   PUBLIC

            FUNNEL CLOUD 8 MI SSE OF SAN MARCOS ON HWY 123.

0510 PM     HAIL             5 N AUSTIN              30.38N 97.75W
04/20/2006  M1.75 INCH       TRAVIS             TX   PUBLIC

0512 PM     HAIL             8 NE PFLUGERVILLE       30.52N 97.53W
04/20/2006  M1.50 INCH       WILLIAMSON         TX   BROADCAST MEDIA

0514 PM     FUNNEL CLOUD     8 N NEW BRAUNFELS       29.82N 98.12W
04/20/2006                   COMAL              TX   PUBLIC

            SEVERAL FUNNEL CLOUDS SIGHTED.

0515 PM     HAIL             1 NNW SAN MARCOS        29.89N 97.94W
04/20/2006  M1.25 INCH       HAYS               TX   TRAINED SPOTTER

            INTERSECTION OF N LBJ AND CRADDOCK AVE.

0515 PM     FUNNEL CLOUD     JOHNSON CITY            30.27N 98.41W
04/20/2006                   BLANCO             TX   PARK/FOREST SRVC

            FUNNEL CLOUD REPORTED BY PARK OFFICIALS.

0515 PM     HAIL             2 W SAN MARCOS          29.88N 97.96W
04/20/2006  M0.75 INCH       HAYS               TX   AMATEUR RADIO

0515 PM     HAIL             3 E SAN MARCOS          29.88N 97.88W
04/20/2006  M1.75 INCH       CALDWELL           TX   AMATEUR RADIO

0515 PM     HAIL             SAN MARCOS              29.88N 97.93W
04/20/2006  M2.50 INCH       HAYS               TX   PUBLIC

            CORRUGATED PLASTIC ROOFING BROKEN. TREES STRIPPED OF
            LEAVES. BROKEN WINDOW ON HOUSE.

0515 PM     HAIL             JOHNSON CITY            30.27N 98.41W
04/20/2006  M1.00 INCH       BLANCO             TX   BROADCAST MEDIA

0517 PM     HAIL             5 SW SAN MARCOS         29.83N 97.99W
04/20/2006  M2.00 INCH       HAYS               TX   OFFICIAL NWS OBS

            NUMEROUS WINDOWS AND ROOF TILES AND WIND SHIELDS BROKEN.

0517 PM     HAIL             5 SW SAN MARCOS         29.83N 97.99W
04/20/2006  M2.75 INCH       HAYS               TX   BROADCAST MEDIA

0518 PM     HAIL             5 SW SAN MARCOS         29.83N 97.99W
04/20/2006  M4.00 INCH       HAYS               TX   FIRE DEPT/RESCUE

            *** 1 INJ *** EXTENSIVE HAIL DAMAGE IN AND AROUND TANGER
            FACTORY OUTLET CENTER ON CENTERPOINT ROAD AND INTERSTATE
            35. 200 VEHICLES DAMAGED WITH MANY WINDSHIELDS COMPLETELY
            SHATTERED. ONE INJURY REPORTED FROM HAILSTONE THROUGH
            WINDSHIELD. MANY PLATE GLASS WINDOWS IN OUTLET STORES
            BROKEN OUT BY HAIL THAT WAS REPORTED TO HAVE BEEN BLOWN
            BY STRONG WINDS ALMOST HORIZONTALLY. ALL SIGNAGE AT
            FACTORY OUTLET CENTER DAMAGED OR DSTROYED. REPORTED BY
            KEN BELL,SAN MARCOS FIRE MARSHAL AND EMERGENCY MANAGEMENT
            COORDINATOR.

0519 PM     HAIL             9 N AUSTIN              30.44N 97.75W
04/20/2006  M1.25 INCH       TRAVIS             TX   AMATEUR RADIO

0520 PM     HAIL             SAN MARCOS              29.88N 97.93W
04/20/2006  M2.00 INCH       HAYS               TX   TRAINED SPOTTER

            HEN EGG SIZE HAIL ON BURLESON STREET JUST NORTHWEST OF
            IMMEDIATE DOWNTOWN AREA.

0520 PM     HAIL             5 W AUSTIN              30.31N 97.83W
04/20/2006  M1.75 INCH       TRAVIS             TX   TRAINED SPOTTER

            ON CREOLE DRIVE.

0525 PM     HAIL             1 N MARTINDALE          29.86N 97.84W
04/20/2006  M1.00 INCH       CALDWELL           TX   AMATEUR RADIO

0525 PM     HAIL             3 NE SAN MARCOS         29.91N 97.89W
04/20/2006  M1.75 INCH       HAYS               TX   AMATEUR RADIO

0530 PM     HAIL             3 SW SAN MARCOS         29.85N 97.96W
04/20/2006  M2.50 INCH       HAYS               TX   TRAINED SPOTTER

            HAIL COVERING THE GROUND 2 INCHES DEEP. WIDESPREAD TREE
            LIMBS DOWN. MINOT STRUCTURAL DAMAGE.

0530 PM     HAIL             1 NNE SAN MARCOS        29.89N 97.92W
04/20/2006  M1.75 INCH       HAYS               TX   PUBLIC

            QUAIL CREEK DRIVE ABOVE AQUARENA SPRINGS.

0530 PM     FLOOD            2 NW PFLUGERVILLE       30.46N 97.64W
04/20/2006                   TRAVIS             TX   LAW ENFORCEMENT

            HIGH WATER ON GRAND AVENUE PARKWAY AND PICADILLY.

0533 PM     HAIL             10 NW LLANO             30.85N 98.79W
04/20/2006  M0.88 INCH       LLANO              TX   TRAINED SPOTTER

0537 PM     FLOOD            MARTINDALE              29.84N 97.84W
04/20/2006                   CALDWELL           TX   NWS EMPLOYEE

            SOME ROAD FLOODING AND WIND GUSTS TO 60 MPH.

0537 PM     HAIL             MARTINDALE              29.84N 97.84W
04/20/2006  M2.00 INCH       CALDWELL           TX   TRAINED SPOTTER

0537 PM     HAIL             PFLUGERVILLE            30.44N 97.62W
04/20/2006  M1.75 INCH       TRAVIS             TX   BROADCAST MEDIA

0545 PM     HAIL             10 E AUSTIN             30.31N 97.58W
04/20/2006  M1.75 INCH       TRAVIS             TX   AMATEUR RADIO

            IN MAXWELL.

0545 PM     TSTM WND DMG     6 N GIDDINGS            30.27N 96.93W
04/20/2006                   LEE                TX   BROADCAST MEDIA

            NUMEROUS TREES AND SOME SIGNS DOWN 2 MI S OF LINCOLN.

0555 PM     HAIL             LOCKHART                29.87N 97.68W
04/20/2006  M1.75 INCH       CALDWELL           TX   AMATEUR RADIO

0558 PM     HAIL             LOCKHART                29.87N 97.68W
04/20/2006  M1.75 INCH       CALDWELL           TX   FIRE DEPT/RESCUE

0558 PM     HAIL             LOCKHART                29.87N 97.68W
04/20/2006  M1.75 INCH       CALDWELL           TX   FIRE DEPT/RESCUE

0558 PM     HAIL             LOCKHART                29.87N 97.68W
04/20/2006  M1.75 INCH       CALDWELL           TX   FIRE DEPT/RESCUE

0559 PM     HAIL             4 S LOCKHART            29.82N 97.68W
04/20/2006  M1.75 INCH       CALDWELL           TX   AMATEUR RADIO

0602 PM     HAIL             1 S LOCKHART            29.86N 97.68W
04/20/2006  M3.00 INCH       CALDWELL           TX   AMATEUR RADIO

0610 PM     HAIL             7 E LOCKHART            29.87N 97.56W
04/20/2006  M1.50 INCH       CALDWELL           TX   AMATEUR RADIO

0630 PM     TSTM WND DMG     11 NE BURNET            30.87N 98.10W
04/20/2006                   BURNET             TX   BROADCAST MEDIA

            BARN DAMAGED. TRACTOR SHED DESTROYED.

0642 PM     TSTM WND DMG     12 NE GIDDINGS          30.31N 96.79W
04/20/2006                   LEE                TX   LAW ENFORCEMENT

            NAILS CREEK STATE PARK ON W SIDE OF LAKE SUMMERVILLE AT
            JUNCTION OF HWYS 180 AND 1697. TREES DOWN, MOBILE HOMES
            DAMAGED, BARN DAMAGED.

0730 PM     TSTM WND DMG     11 WNW GEORGETOWN       30.71N 97.86W
04/20/2006                   WILLIAMSON         TX   FIRE DEPT/RESCUE

            HOUSE DAMAGED.

0750 PM     TSTM WND DMG     JARRELL                 30.82N 97.60W
04/20/2006                   WILLIAMSON         TX   LAW ENFORCEMENT

            18 WHEELER BLOWN OVER ON I 35 IN JARRELL.

0750 PM     TSTM WND DMG     JARRELL                 30.82N 97.60W
04/20/2006                   WILLIAMSON         TX   AIRPLANE PILOT

            18 WHEELER BLOWN OVER ON I 35 IN JARRELL.

0750 PM     TSTM WND DMG     JARRELL                 30.82N 97.60W
04/20/2006                   WILLIAMSON         TX   LAW ENFORCEMENT

            MOBILE HOME BLOWN OVER.

0800 PM     FUNNEL CLOUD     7 E JARRELL             30.82N 97.48W
04/20/2006                   WILLIAMSON         TX   PUBLIC

            FUNNEL CLOUD ON CR 316 MOVING SSE.

0913 PM     LIGHTNING        3 SW JOLLYVILLE         30.42N 97.79W
04/20/2006                   TRAVIS             TX   EMERGENCY MNGR

            LIGHTNING STRUCK HOUSE IN 9900 BLOCK OF BRIGHTLING LANE
            NEAR PICKFAIR DRIVE. FIRE REPORTED IN ATTIC.

0930 PM     TSTM WND DMG     9 NW AUSTIN             30.40N 97.86W
04/20/2006                   TRAVIS             TX   EMERGENCY MNGR

            TREE DOWN AND BLOCKING ROADWAY AT CIMA SERENA AND MESA
            DRIVE. MANY BRANCHES DOWN IN AREA NEAR STECK AVENUE AND
            MESA DRIVE. SOME POWER LINES DOWN AS WELL. AUSTIN POLICE
            DEPARTMENT BLOCKING ROADWAYS THAT HAVE FALLEN TREES AND
            BRANCHES.

0125 AM     HAIL             6 SW HUNT               30.01N 99.40W
04/21/2006  M2.75 INCH       KERR               TX   LAW ENFORCEMENT

            VEHICLE WINDOWS BROKEN.

0125 AM     HAIL             6 SW HUNT               30.01N 99.40W
04/21/2006  M2.75 INCH       KERR               TX   LAW ENFORCEMENT

            6 MI SW OF HUNT ON HWY 39. VEHICLE WINDOWS BROKEN.

0130 AM     HAIL             11 SW KERRVILLE         29.93N 99.27W
04/21/2006  M0.75 INCH       KERR               TX   TRAINED SPOTTER

0130 AM     HAIL             13 SW KERRVILLE         29.91N 99.29W
04/21/2006  M1.75 INCH       BANDERA            TX   TRAINED SPOTTER

0140 AM     HAIL             10 S KERRVILLE          29.90N 99.14W
04/21/2006  M2.00 INCH       KERR               TX   TRAINED SPOTTER

            HAIL SIZE RANGED FROM GOLFBALL TO NEAR 2.3 INCHES.

&&

JPB

The radar

The Laughlin AFB radar (KDFX), 63 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Uvalde

When
April 25, 4:00 PM CST to 4:10 PM CST
Where
Uvalde County, Knippa
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
29.300, -99.633

Hail, Frio

When
April 25, 5:20 PM CST to 5:30 PM CST
Where
Frio County, 7 mi E of Frio Town
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
29.017, -99.200

Hail, Atascosa

When
April 25, 5:35 PM CST to 5:45 PM CST
Where
Atascosa County, 5 mi W of Charlotte
Measured
1.25 in hail
Reported by
NEWSPAPER
Coordinates
28.867, -98.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496873, 5496874, 5496875.